MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ST ROTATIONAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ST ROTATIONAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block a2-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is brazil.Blocks h3 & h6: the refinity catheter was discarded, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a refinity catheter was used in a coronary diagnostic procedure.During use, the catheter was unable to be removed from the philips guidewire (3008363989-2025-00074) independently; therefore, both were removed as a system.The procedure was completed with another device.No patient injury reported.This product problem is being submitted because the refinity catheter and philips guidewire were removed as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
Blocks b5 & d10: additional information confirmed that the guidewire used with the refinity catheter was not manufactured by philips.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a refinity catheter was used in a coronary diagnostic procedure.During use, the catheter was unable to be removed from the non-philips guidewire independently; therefore, both were removed as a system.The procedure was completed with another device.No patient injury reported.This product problem is being submitted because the refinity catheter and guidewire were removed as a system.There is potential for harm if it were to recur.

Brand Name
REFINITY ST ROTATIONAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key22142801
Report Number3008363989-2025-00073
Device Sequence Number7276471
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)240620(17)260620(10)0303196629
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number89900
Device Catalogue Number89900
Device Lot Number0303196629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 GUIDEWIRE, UNK MFG.; PHILIPS VOLCANO: CORE MOBILE SYSTEM.; PHILIPS: 0.014 GUIDEWIRE, MODEL UNK.; UNK MFG AND SIZE: INTRODUCER SHEATH.
Patient SexUnknown